Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Paducah, KY

March 1, 2007Christian County, Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2007, 1:22 PM CST for Christian County, Todd County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 1:22 PM CST (19:22 UTC)
Expired
Mar 1, 2007, 1:53 PM CST
In force
31 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Christian County, KY, Todd County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 8:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:10 PM CST, 22 hours 12 minutes earlier.

Area forecast discussion, Feb 28, 3:10 PM CST, 22 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CST WED FEB 28 2007

MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE
INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY.

STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED
CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST
ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL
WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN
BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE
GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK
CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT
BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE
09Z-15Z TIMEFRAME.

THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE
REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A
SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION
SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE
CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE
MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN
ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A
MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA.

GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION
TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL
HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE
WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR
THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE
AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK
EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE
AFTERNOON.

AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE
PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF
THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG
LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING
WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE
AREA BY 00Z FRIDAY.

LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS
UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN
TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR
DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA
FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON
SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING
IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE
09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA
SATURDAY.

A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH
MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE
NORMAL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST THU MAR 1 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE
ENTIRE QUAD STATE AREA TODAY.

A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST
MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER
OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE
OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE
SOUTHERN PARTS OF THE REGION.

THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60
MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE
STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.

In the hours before

Local storm report, Mar 1, 11:02 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     2 S DUTCHTOWN           37.22N 89.66W
03/01/2007                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            WIND DAMAGE SOUTH OF COMMUNITY. CARPORT BLOWN OVER, LARGE
            SIGN DESTROYED, LARGE LIMBS DOWN, TRANSFORMER ARCHING.

&&

SMITTY
Local storm report, Mar 1, 11:26 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     5 W JONESBORO           37.45N 89.36W
03/01/2007                   UNION              IL   LAW ENFORCEMENT

            HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
            NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
            REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.

&&

SMITTY
Local storm report, Mar 1, 11:32 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     2 NW JONESBORO          37.74N 87.77W
03/01/2007                   UNION              KY   LAW ENFORCEMENT

            HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
            NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
            REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.

&&

SMITTY
Local storm report, Mar 1, 12:06 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     2 NW JONESBORO          37.47N 89.30W
03/01/2007                   UNION              IL   LAW ENFORCEMENT

            HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
            NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
            REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.

&&

SMITTY
Special weather statement, Mar 1, 12:58 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1258 PM CST THU MAR 1 2007

ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-012215-
DAVIESS KY-EDWARDS IL-FRANKLIN IL-GALLATIN IL-GIBSON IN-HAMILTON IL-
HENDERSON KY-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-PIKE IN-
POSEY IN-SALINE IL-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL-
WARRICK IN-WAYNE IL-WHITE IL-WILLIAMSON IL-
1258 PM CST THU MAR 1 2007

...STRONG GUSTY WINDS EXPECTED THIS AFTERNOON...

STRONG GUSTY WINDS WILL DEVELOP OVER PARTS OF SOUTHERN ILLINOIS
EARLY THIS AFTERNOON IN THE WAKE OF A RAPIDLY MOVING COLD FRONT.
WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT. SPEEDS WILL
INCREASE TO AROUND 20 MPH...WITH GUSTS AROUND 35 MPH.

LATER THIS AFTERNOON...THESE GUSTY WINDS WILL SPREAD ACROSS
SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

PRIOR TO THE PASSAGE OF THE FRONT...THE RISK OF SEVERE THUNDERSTORMS
WILL CONTINUE. THESE STORMS WILL POSE A RISK OF DAMAGING WINDS.

GUSTY WINDS MAY BRING DOWN SMALL TREE LIMBS. LOOSE OBJECTS MAY BE
BLOWN ONTO ROADWAYS. USE EXTRA CAUTION OUTDOORS THIS AFTERNOON.

MY
Special weather statement, Mar 1, 12:59 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CST THU MAR 1 2007

KYZ007>013-015>017-020>022-012100-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...SMITHLAND...BENTON...MURRAY...MARION...
EDDYVILLE...CADIZ...PRINCETON...DIXON...MADISONVILLE...
HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON
1259 PM CST THU MAR 1 2007

...STRONG THUNDERSTORMS TO AFFECT THE AREA EARLY THIS AFTERNOON...

AT 1259 PM...RADAR SHOWED A BAND OF STRONG THUNDERSTORMS FROM JUST
WEST OF MARION KENTUCKY SOUTH TO KENTUCKY LAKE. THE LINE WAS MOVING
TO THE EAST AT 45 MPH.

THE STORMS WILL CONTINUE TO PROGRESS EAST ACROSS THE LAKES AREA
AND PENNYRILE REGION OF WESTERN KENTUCKY THROUGH MID AFTERNOON.
THE STRONGER STORMS WILL BE CAPABLE OF WINDS 45 TO 55 MPH ALONG
WITH SMALL HAIL AND VERY HEAVY RAINFALL. THE WIND MAY BE STRONG
ENOUGH TO BRING DOWN A TREE OR TWO AND BLOW AROUND UNSECURED
OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. THE STORMS COULD QUICKLY
BECOME SEVERE. SO BE PREPARED TO TAKE IMMEDIATE ACTION.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:49 AM CSTSevere Thunderstorm WarningPAHCalloway, Trigg41 min
Mar 1, 1:20 AM CSTSevere Thunderstorm WarningPAHHopkins, McLean25 min
Mar 1, 1:38 AM CSTSevere Thunderstorm WarningPAHTrigg22 min
Mar 1, 10:28 AM CSTSevere Thunderstorm WarningPAHAlexander, Union47 min
Mar 1, 11:17 AM CSTSevere Thunderstorm WarningPAHJohnson, Williamson43 min
Mar 1, 11:34 AM CSTSevere Thunderstorm WarningPAHPope, Saline41 min
Mar 1, 7:15 AM CSTTornado WarningPAHCarter60 min
Mar 1, 7:20 AM CSTTornado WarningPAHRipley40 min
Mar 1, 8:19 AM CSTSevere Thunderstorm WarningPAHRipley41 min
Mar 1, 8:31 AM CSTSevere Thunderstorm WarningPAHWayne44 min
Mar 1, 8:41 AM CSTTornado WarningPAHRipley34 min
Mar 1, 8:55 AM CSTSevere Thunderstorm WarningPAHButler50 min
Mar 1, 8:56 AM CSTTornado WarningPAHBollinger, Wayne49 min
Mar 1, 9:29 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Perry46 min
Mar 1, 10:11 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Scott49 min
Mar 1, 10:20 AM CSTSevere Thunderstorm WarningPAHButler, Stoddard24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.